JournalsrmiVol. 38, No. 3pp. 1029–1050

Quasi-regular Sasakian and K-contact structures on Smale–Barden manifolds

  • Alejandro Cañas

    Universidad de Málaga, Spain
  • Vicente Muñoz

    Universidad de Málaga, Spain
  • Matthias Schütt

    Gottfried Wilhelm Leibniz Universität Hannover, Germany
  • Aleksy Tralle

    University of Warmia and Mazury in Olsztyn, Poland
Quasi-regular Sasakian and K-contact structures on Smale–Barden manifolds cover
Download PDF

This article is published open access under our Subscribe to Open model.

Abstract

Smale–Barden manifolds are simply-connected closed 55-manifolds. It is an important and difficult question to decide when a Smale–Barden manifold admits a Sasakian or a K-contact structure. The known constructions of Sasakian and K-contact structures are obtained mainly by two techniques. These are either links (Boyer and Galicki), or semi-regular Seifert fibrations over smooth orbifolds (Kollár). Recently, the second named author of this article started the systematic development of quasi-regular Seifert fibrations, that is, over orbifolds which are not necessarily smooth. The present work is devoted to several applications of this theory. First, we develop constructions of a Smale–Barden manifold admitting a quasi-regular Sasakian structure but not a semi-regular K-contact structure. Second, we determine all Smale–Barden manifolds that admit a null Sasakian structure. Finally, we show a counterexample in the realm of cyclic Kähler orbifolds to the algebro-geometric conjecture by Muñoz, Rojo and Tralle that claims that for an algebraic surface with b1=0b_1=0 and b2>1b_2>1 there cannot be b2b_2 smooth disjoint complex curves of genus g>0g>0 spanning the (rational) homology.

Cite this article

Alejandro Cañas, Vicente Muñoz, Matthias Schütt, Aleksy Tralle, Quasi-regular Sasakian and K-contact structures on Smale–Barden manifolds. Rev. Mat. Iberoam. 38 (2022), no. 3, pp. 1029–1050

DOI 10.4171/RMI/1335